Alert archive / New York / Special Marine Warnings in 2018

Special Marine Warning 27, NWS Buffalo, NY

July 10, 2018

NWS Buffalo, NY issued this special marine warning at Jul 10, 2018, 2:28 PM EDT. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 10, 2018, 2:28 PM EDT (18:28 UTC)
Expired
Jul 10, 2018, 3:30 PM EDT
In force
62 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
40.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Jul 10, 10:52 AM EDT, 3 hours 36 minutes earlier.

Area forecast discussion, Jul 10, 10:52 AM EDT, 3 hours 36 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1052 AM EDT Tue Jul 10 2018

.SYNOPSIS...
A weak cold front will cross the area through midday, followed by a
high pressure system. With the exception of a few showers today
across interior portions of New York, this will result in mainly dry
weather and slightly above normal temperatures for the rest of the
work week.

&&

.NEAR TERM /THROUGH TONIGHT/...
A weakly forced and moisture-starved cold front continues to slide
southeastward across the forecast area this morning, oriented from
near Dunkirk to Canandaigua to Syracuse. A few scattered showers
will accompany the frontal passage, with not everyone seeing rain as
it passes. Northwest winds have are already observed behind the
front across the Niagara Frontier so any showers chances have been
removed from the forecast there. A weak secondary boundary can be
seen in visible satellite imagery across southeast Ontario province,
which will move through the North Country by midday and early
afternoon. This may spark a second round of widely scattered showers
with some rumbles of thunder possible there.

Clearing is expected behind the cold front this afternoon and
evening. Slightly cooler air will filter into the forecast area
behind the cold front. High temperatures will range from the low to
mid 80s today.

An area of high pressure will build into the Great Lakes tonight
resulting in dry conditions. Mid-level clouds may increase late
tonight as a trailing shortwave trough moves across the forecast
area. Low temperatures in the 50s expected tonight.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
High pressure over Ontario coupled with upper ridging will produce
dry weather through Thursday. Temperatures will top out in the upper
80s each day, but humidity will remain in check thanks to dew
points in the upper 40s and 50s.

High pressure will slide off the New England coast Thursday night
and Friday. Meanwhile a shortwave will approach the Great Lakes
region with a weak associated cold frontal boundary reaching
southern Ontario province late Friday. There is a slight chance of a
shower or thunderstorm along lake breezes Friday afternoon, but
otherwise the dry weather pattern will continue through the end of
the work week. It will be slightly warmer and more moist with dew
points rising to the upper 50s and highs on Friday in the lower 80s.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
The tail of a weak frontal boundary will drop across the Eastern
Great Lakes region later Friday night and Saturday. Little forcing
along the front will continue the continuity of slight chance to
chance pops Friday night and into Saturday. Greatest chances for a
shower or thunderstorm will be east of Lake Ontario Friday night
which will lie closer to the passing shortwave, and then Saturday
along lake breeze boundaries across WNY.

An upper level ridge will build back across the region later
Saturday and through Monday. This will hold back any lake breeze
showers...with high temperatures climbing into the 80s, and possibly
around 90F through the Lake Plain and Genesee Valley Sunday and
Monday. Humidity will build through the weekend such that by Monday
rather uncomfortable levels of humidity will be found (dewpoints in
the mid to upper 60s).

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
Widespread VFR conditions will prevail today and tonight. A weak
cold front continues across the forecast area through midday. This
front will possibly bring a shower to JHW/ART however it will mainly
be marked by some scattered mid-level clouds through early
afternoon, and wind shift to the northwest. High pressure will move
into the region tonight.

Outlook...

Wednesday through Friday...VFR.
Saturday...VFR except locally MVFR in showers/thunderstorms.

&&

.MARINE...
A weak cold front will cross Lakes Erie and Ontario as well as the
Saint Lawrence Valley this morning. Southwest flow will be replaced
by weak northwesterly flow in its wake. Wave heights will diminish
through today. Northeast winds pick up on the waters late tonight
and will result in waves increasing to 2-3 feet.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...Church/HSK
NEAR TERM...Church/HSK
SHORT TERM...Apffel/TMA
LONG TERM...Thomas
AVIATION...Church/HSK
MARINE...HSK
Hazardous weather outlook, Jul 10, 4:13 AM EDT, 10 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
413 AM EDT Tue Jul 10 2018

NYZ001>008-010>014-019>021-085-110815-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
413 AM EDT Tue Jul 10 2018

This Hazardous Weather Outlook is for western and north central New
York.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-110815-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
413 AM EDT Tue Jul 10 2018

This Hazardous Weather Outlook is for portions of Lake Erie, Lake
Ontario and Saint Lawrence River.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 2:32 PM EDTSpecial Weather StatementBUFJefferson58 min
Jul 10, 3:50 PM EDTSpecial Weather StatementBUFJefferson25 min

Nearby

Special Marine Warnings in New York, 2018Every special marine warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.